Out of Control Hunger

odie
on 1/17/17 11:33 am
RNY on 05/26/14

I had a RNY in May 2014.  I have lost 126 pounds but lately I have been feeling very hungry all the time.  It's a hard time of year for me, along with other people, and I'm sure this has a lot to do with it.  I'm on 3 different medication for depression so any more and I would be a zombie!!

I also have only been sleeping 3 to 4 hours a night so I know that contributes to weight gain.  So far i have regained 13 pounds in total over a year period.  I am tired all the time so trying to get any exercise is tough.  I'm in Canada and the snow this year is out of control!!

I'm trying to eat only healthy food but, as mentioned, I'm out of control!!

I was slim with no weight problems until I hit 50 and then ballooned up to 282 pounds.  A lot of bad things happened around that time that contributed to all that weight gain.

I have my blood panel done every year and only my magnesium was low, so that doesn't explain the fatigue.  Not sure what I want anyone to tell me but it feels better to share.

And yes, I'm drinking tons of water, with Mio cause since the surgery, water won't go down on its own.  Has anyone else had this problem?  Also I don't really have a problem with dumping so that doesn't help!  I just hope it gets better!

CJ On Orcas
on 1/17/17 12:02 pm
RNY on 09/09/16

I am only four months out... but my iron is already low.  Maybe that is at the lower end?  I started using patches to get mine up because I eat a lot of dairy and iron has to be taken 2 hours away from any dairy.  Are you eating carbs?  I know when I eat carbs I get much more interested in more carbs.  Doing the meat week this week to get myself back on track.

Good luck!  It is a struggle, even at only four months out. 

odie
on 1/17/17 12:06 pm
RNY on 05/26/14
On January 17, 2017 at 8:02 PM Pacific Time, Cjonorcas wrote:

I am only four months out... but my iron is already low.  Maybe that is at the lower end?  I started using patches to get mine up because I eat a lot of dairy and iron has to be taken 2 hours away from any dairy.  Are you eating carbs?  I know when I eat carbs I get much more interested in more carbs.  Doing the meat week this week to get myself back on track.

Good luck!  It is a struggle, even at only four months out. 

Yes, I've been craving carbs like mashed potatoes and bread.  When I went in for the initial visit with the surgeon, I told him I was hungry all the time.  He told me that I would never feel that way again!!  I wish!!

Bonnie ABC
on 1/18/17 8:39 am - Smiths Falls, Canada
RNY on 09/16/08 with

You are choosing things that are sliders.    You need a solid dense protein and a veggie.   

As far as your iron, make sure you are taking a poly or heme iron.   An iron salt is absorbed in the first part of the small intestine.    So.. you are unable to absorb it.   

 

Bonnie

 


   I can do hard things, life is teaching me that I can.
             Lost 222lbs with rny, 20 lbs regain.
                                                                     
                        Plastics, July 2010 with Dr. Sauceda in Monterrey, Mexico
Sparklekitty, Science-Loving Derby Hag
on 1/17/17 12:04 pm
RNY on 08/05/19

I'm on several psych meds for bipolar and I've found that they can TOTALLY make me a bottomless pit of hunger! Plus when the depression isn't totally under control, I'm completely exhausted all the time, no matter how my vitamin levels look.

Which ones are you on? There are some that have more of a tendency to cause hunger/blood sugar/weight issues than others, maybe it would be possible to change your ****tail up a bit? (Yeah, I know that's no fun, I've been in med-switch hell for months now but the things we do...)

Sparklekitty / Julie / Nerdy Little Secret (#42)
Roller derby - cycling - triathlon
VSG 2013, RNY conversion 2019 due to GERD. Trendweight here!

odie
on 1/17/17 12:08 pm
RNY on 05/26/14
On January 17, 2017 at 8:04 PM Pacific Time, Sparklekitty (Julie), Hag of Science wrote:

I'm on several psych meds for bipolar and I've found that they can TOTALLY make me a bottomless pit of hunger! Plus when the depression isn't totally under control, I'm completely exhausted all the time, no matter how my vitamin levels look.

Which ones are you on? There are some that have more of a tendency to cause hunger/blood sugar/weight issues than others, maybe it would be possible to change your ****tail up a bit? (Yeah, I know that's no fun, I've been in med-switch hell for months now but the things we do...)

I'm on Abilify, Wellbutrin and Paxil!!  I've been on antidepressants in one form or another since I was 15 years old.

Sparklekitty, Science-Loving Derby Hag
on 1/17/17 12:17 pm
RNY on 08/05/19

Hey, we can be med buddies! I've been on meds since I was 17, I've tried pretty much ever med out there, and it was actually my psychiatrist *****commended I look into WLS in the first place :)

Wellbutrin is supposed to be weight-neutral or even helps people lose weight, but I didn't find that at all. On the higher doses, it made me really anxious and kicked my appetite up, which was frustrating.

Maybe it would be possible to combine the Wellbutrin and Paxil and be on just one SSRI? That's the category more likely to cause weight gain and screw with your blood sugar after all. Might be worth asking about an SNRI too, those seem to be more weight-neutral (both clinically and in my experience).

Right now I'm on Celexa, which is my heavy-duty antidepressant of choice, and Latuda as my new antipsychotic. I was previously diagnosed with anxiety, but my pdoc thinks that's actually OCD, and the Latuda is really helping a lot with the anxious/obtrusive thoughts from it.

Sparklekitty / Julie / Nerdy Little Secret (#42)
Roller derby - cycling - triathlon
VSG 2013, RNY conversion 2019 due to GERD. Trendweight here!

Citizen Kim
on 1/17/17 12:44 pm, edited 1/17/17 4:44 am - Castle Rock, CO

My son has gained 100lbs on Abilify!!!!   He's now on Metformin to control his appetite

Proud Feminist, Atheist, LGBT friend, and Democratic Socialist

catwoman7
on 1/17/17 1:13 pm
RNY on 06/03/15

Paxil is notorious for weight gain!  I doubt it makes everyone gain weight, but for those who are prone (such as myself) - look out!  It's one of its major side effects.  I think it's one of the worst offenders of all the SSRI's, even though it's a really good drug.

RNY 06/03/15 by Michael Garren (Madison, WI)

Plastic Surgery 08/10/18 and 03/29/19 by Lawrence Zachary (Chicago, IL)

HW: 373 SW: 316 GW: 145 LW: 138 CW: 150

CathyV
on 1/17/17 8:23 pm

Abilify will make you gain weight like CRAZY...

HW- 375

SW- 358

GW- 175

Most Active
×